MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding the patient date of birth was not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31171175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Hemorrhage is a known potential complication associated with the use of the embovac aspiration catheter and is mentioned in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.There may have been clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported events, rather than the design or manufacture of the device.However, since the pi assessed the events of ¿left mca territory hemorrhage and subarachnoid blood products likely redistributing into intraventricular space¿ as possibly related to the embovac device, the correlating relationship between event to used device as a contributing factor cannot be ruled out completely.Additionally, the severity of the event is unknown, as the patient¿s seven-day post-operative assessment score were not made available at the time of this review.Based on this information and the assessment of the pi, the events of ¿left mca territory hemorrhage and subarachnoid blood products likely redistributing into intraventricular space¿ meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 85-year-old male patient with a history of atrial fibrillation and hypertension, presented with an unwitnessed non-wake up stroke.The last time the patient was seen well was on (b)(6) 2024 at 02:30 hour.Symptoms were first observed on the same day at 09:30 hour.The patient was presented to the treating hospital on (b)(6) 2024 at 15:53 hour, where computed tomography (ct) imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was of ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 25 and modified rankin scale score (mrs) score was ¿0-no symptoms.¿ the patient underwent an endovascular mechanical thrombectomy using an embovac large bore 71 catheter (ic71132ug / 31171175) for an occlusion in the m2 segment of the left middle cerebral artery (mca).The pre-pass modified thrombolysis in cerebral infarction (mtici) was 0.The first pass was made using the direct contact aspiration device alone, which resulted in a mtici score of 3, with clot retrieval in the ¿aspirate.¿ a guidewire (unspecified brand) and a bobby¿ balloon guide catheter (microvention) were also used during the procedure.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 22.On (b)(6) 2024, the patient experienced an adverse event of ¿left mca territory hemorrhage.¿ the principal investigator (pi) assessed this event as not serious, moderate in severity, and as unrelated to the embotrap iii study device (not used), possibly related to the large bore catheter, unrelated to the cereglide71 intermediate catheter (not used), and unrelated to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving¿ with no end date listed.On (b)(6) 2024, the patient experienced a ¿subarachnoid blood products likely redistributing into intraventricular space.¿ the pi assessed this event as not serious, moderate in severity, and as unrelated to the embotrap iii study device (not used), possibly related to the large bore catheter, unrelated to the cereglide71 intermediate catheter (not used), and unrelated to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving¿ with no end date listed.The patient¿s seven-day post-operative assessments were yet not performed.The patient¿s discharge information has not been entered into the case report form (crf) at the time of this review.On 31-may-2024, responses to additional information request was received via email from the excellent clinical study team.Per the information, the product code and lot number of the embovac used was confirmed to be (ic71132ug / 31171175).The left mca territory hemorrhage was at the same or near the location where the embovac lbc was used.The subarachnoid blood products likely redistributing into intraventricular space was also at the same or near the location where the embovac lbc was used.The information indicated that there was no vessel injury / trauma that may have led to the reported left mca territory hemorrhage and the subarachnoid blood products likely redistributing into intraventricular space.The patient had a large core and developed hemorrhage 48 hours later post procedure.No hemorrhage seen on post procedure imaging on (b)(6) 2024.There was no device performance issue related to the embovac lbc during the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 16-jul-2024.[modified information]: on 16-jul-2024, modified information was received related to the outcomes of the adverse events ¿left mca territory hemorrhage¿ and ¿subarachnoid blood products likely redistributing into intraventricular space.¿ the outcomes of both events were updated from "recovering/resolving" to "not recovered/not resolved.".Updated sections: b.4 d.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19448970
Report Number3008114965-2024-00513
Device Sequence Number8568043
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)231010(17)250331(10)31171175
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberIC71132UG
Device Lot Number31171175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOBBY¿ BALLOON GUIDE CATHETER (MICROVENTION); GUIDEWIRE (UNSPECIFIED BRAND)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age85 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite